MAUDE Adverse Event Report: ARGON MEDICAL DEVICES ARGON TLAB TRANSJUGULAR LIVER BIOPSY SYSTEM

ARGON MEDICAL DEVICES ARGON TLAB TRANSJUGULAR LIVER BIOPSY SYSTEM
Model Number TL-19
Medical Device Problem Codes Failure to Obtain Sample (2533); Material Twisted/Bent (2981)
Health Effect - Clinical Codes Exsanguination (1841); Low Blood Pressure/ Hypotension (1914)
Date of Event 08/23/2023
Type of Reportable Event Death
Event or Problem Description
The reported device would not acquire any tissue samples during a transjugular liver biopsy.When the device was removed from the patient, the provider reported that the distal portion of the biopsy needle was bent/curved and looked unusual although nothing abnormal was observed under fluoroscopy during the procedure.Another device was used without difficulty to obtain the biopsy.Following the biopsy procedure, the patient had intraperitoneal hemorrhage requiring blood transfusions and hepatic artery embolization.Ct imaging demonstrated a large volume hemoperitoneum, and physical exam findings were concerning for abdominal compartment syndrome.The patient was in the process of being taken to the operating room for abdominal decompression when he arrested and subsequently expired.

Brand Name
ARGON TLAB TRANSJUGULAR LIVER BIOPSY SYSTEM
Common Device Name
TLAB
Manufacturer (Section D)
ARGON MEDICAL DEVICES
1445 flat creek rd.
athens TX 75751
MDR Report Key18103768
Report Number18103768
Device Sequence Number6004185
Product Code DYB
UDI-Device Identifier00886333218516
UDI-Public00886333218516
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/24/2023
Report Date (Section F) 10/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2026
Device Model NumberTL-19
Device Catalogue NumberTL-19
Device Lot Number2528728
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/26/2023
Event Location Hospital
Date Report to Manufacturer10/24/2023
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/09/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age67 YR
Patient SexMale
Patient Weight60 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American
Date Report Sent to FDA10/24/2023